In the forms caused by anticancer monoclonal antibodies
Myocarditis sometimes occurs in cancer patients due to the use of monoclonal antibodies to treat the disease. A study published in JACC: CardioOncology shows the effectiveness of a new diagnostic strategy based on the search for biomarkers in the blood activated by the use of monoclonal antibodies.
‘Immune checkpoint inhibitors have certainly revolutionized the treatment of various types of cancer, but patients who develop myocarditis as a rare complication often present late, with at least a 50% chance of death,’ says Salim. Hayek of the University of Michigan, senior author of the study.
Researchers analyzed more than 2,600 cancer patients treated with immune checkpoint inhibitors at the University of Michigan Health between June 2014 and December 2021, finding that the vast majority … (Continue) read the 2nd page
Keywords | myocarditis, biomarkers, creatine,